Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 368, NWS Nashville, TN

December 9, 1997Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Dec 9, 1997, 8:07 PM CST for Robertson County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 1997, 8:07 PM CST (02:07 UTC)
Expired
Dec 9, 1997, 8:45 PM CST
In force
38 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Robertson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 100209
SVRBNA
TNC147-100245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CST TUE DEC 9 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  845 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...EASTERN ROBERTSON COUNTY
 
AT 806 PM CST A SEVERE THUNDERSTORM WAS LOCATED BETWEEN SPRINGFIELD AND
ORLINDA MOVING NORTHEAST AT 40 MPH TOWARD ORLINDA. THIS STORM WILL
LIKELY CAUSE WIND GUSTS NEAR 60 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 7:50 PM CST, 17 minutes earlier.

Area forecast discussion, Dec 9, 7:50 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
750 PM CST TUE DEC 9 1997

STG JET DYNAMICS COUPLED WITH IMPRESSIVE LOW LVL MSTR ADVECTN CAUSING
SOME CONCERN ATTM. 50+ KT WINDS HAVE DESCENDED 3K FT PAST HR TO 9K FT.
A FEW STORMS ON 88D DISPLAY DEPICT 50 DBZ CORES CLOSE TO 10K FEET. IF
50+ KT WINDS DESCEND MUCH FURTHER...STORMS MAY CAUSE BRIEF GUSTS AOA
SVR CRITERIA.

OTRW SFC LOW CURRENTLY OVR MO OZARKS APPRS ON TRACK TO TREK JUST N OF
RGN OVRNIGHT. TEMPS BEHIND INITIAL TROF DO NOT DROP ALL THAT MUCH. BIG
TEMP CHG OCCURS WITH SCNDRY TROF AXIS. ATTM DO NOT HAVE GOOD HANDL ON
TEMP FCST. BLV THAT CURRENT FCST TEMPS OVRNIGHT GOOD AS ANY AS XPCT TO
SEE SOME TEMP FLUCTUATION (COOLER) LATR TNGT/TWD DAYBREAK AS SFC LOW
MOVS FURTHER TO THE NE.
09

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.